Hail, Bowie
- When
- May 26, 2:33 PM CST
- Where
- Bowie County, Texarkana
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.433, -94.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 26, 1:45 PM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SUN MAY 26 2002 SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND EAST OF INTERSTATE 30 OVER MOSTLY SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA. THE ACTIVITY PROBABLY INTENSIFIED WITH DAYTIME HEATING AHEAD OF THE ACTIVITY AS IT MOVED OUT OF OKLAHOMA INTO SOUTHWEST ARKANSAS. LATEST RUC INDICATES ACTIVITY MAY INCREASE LATE THIS AFTERNOON OVER EXTREME SOUTHERN ARKANSAS AND NORTH LOUISIANA WITH INCREASING LIFT. SEVERAL VORTICITY MAXIMUMS WILL MOVE ACROSS THE AREA THROUGH THE EVENING. WEAK SURFACE LOW MAY BE DEVELOPING AS WELL. SPC HINTS AT AREA OF THUNDERSTORMS TO MOVE SOUTHEAST AS WELL INTO NORTH LOUISIANA. WILL DECIDE AT LAST MINUTE TO ADD SEVERE OR NOT TO ZONES IN SOUTHERN ARKANSAS AND NORTH LOUISIANA. LONGER RANGE INDICATES RIDGING TO BUILD NORTH MONDAY AND DECREASE CHANCE OF THUNDERSTORMS AS TROUGH ALONG CALIFORNIA COAST MOVES INTO THE DESERT SOUTHWEST. ANOTHER SHORTWAVE TROUGH MOVES INTO THE CENTRAL PLAINS TUESDAY. WEAK UPPER LOW FORMS OVER OKLAHOMA WEDNESDAY AND SLOWLY MOVES SOUTH DISSIPATING BY FRIDAY. WILL KEEP CHANCE OF RAIN WEDNESDAY THROUGH FRIDAY. WEATHER SHOULD IMPROVE ON THE WEEKEND AS RIDGE BUILDS BACK IN FROM THE WEST. TEMPERATURES SHOULD CONTINUE TO REACH THE UPPER 80S TO NEAR 90 DURING THE DAY AND MID 60S TO NEAR 70 AT NIGHT. SLIGHTLY COOLER READINGS WEDNESDAY THROUGH FRIDAY WITH MORE CLOUD COVER. 9 PRELIMS... SHV 068/088/067/089 3101 MLU 067/088/067/088 3111 TXK 067/087/067/087 4212 TYR 069/088/068/087 2102 LFK 069/090/068/088 2111 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN MAY 26 2002 AN UPPER LEVEL SYSTEM MOVING EAST ACROSS SOUTHEAST OKLAHOMA THIS MORNING INTO SOUTH ARKANSAS THIS AFTERNOON...COMBINED WITH HEATING...ABUNDANT MOISTURE IN THE LOW AND MID LEVELS OF THE ATMOSPHERE AND INSTABILITY...WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME STRONG...ESPECIALLY ACROSS SOUTHERN ARKANSAS...DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ONLY SMALL HAIL IS EXPECTED IN THE STRONGEST THUNDERSTORMS. ELSEWHERE SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE IN EARLY EVENING DUE TO DAYTIME HEATING IN COMBINATION WITH ENOUGH MOISTURE AND INSTABILITY. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND STORM SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN MAY 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM RODESSA LA 1.00 INCH HAIL
05/26/02 CADDO REPORTED BY LAW
ENFORCEMENT
22The Shreveport radar (KSHV), 111 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288441.